E-ISSN 2534-9821
 

Case Report 


Challenges in Diagnosis and Management of Patient with Drug Reaction with Eosinophilia and Systemic Symptom (DRESS)

Sri Bidani Gusti Ayu , Suardamana I Ketut.

Abstract
One of the most severe and life-threatening skin manifestations of drug reaction is known as Drug Reaction with Eosinophilia and Systemic Symptom (DRESS), caracterized by skin manifestations (rash), fever, eosinophilia and involvement of systemic organs. The diagnosis of DRESS is a clinical challenge with high mortality. The most common reported causative agents are anti-seizure drugs and allopurinol. In an effort to make a more accurate definition of the DRESS syndrome, there are some scoring system has been introduced recently.
We report a 50 years old, male with DRESS who was complained of skin rash and multiple bullae on extremities with history of fever. The Patient has history of allopurinol consumption. The laboratory finding were hypereosinophilia. In this case based on the RegiSCAR scoring system was concluded as probable DRESS. Patient was treated with oral corticosteroid and avoidance of allopurinol. The patient was reported of improvement on the first 2 week, however patient then having complication of gastrointestinal bleeding.
Diagnosis of DRESS is difficult however some scoring system would help guide the diagnosis. The management of DRESS mainly supportive care and avoidance of causative agent. Corticosteroid is one of the the primary medical treatment for DRESS. A drug allergy should always be suspected in a patient presenting with a cutaneous skin rash with systemic symptom and eosinophilia with the history of new administration of medication. Avoiding the culprit agent is one of successfully strategy for most of the cases. Corticosteroid is one of the primary treatment, however still controversial regarding the side effect of prolong use of this medication.

Key words: DRESS syndrome, drug reaction, hypereosinophilia, allopurinol, corticosteroid


 
ARTICLE TOOLS
Abstract
PDF Fulltext
How to cite this articleHow to cite this article
Citation Tools
Related Records
 Articles by Sri Bidani Gusti Ayu
Articles by Suardamana I Ketut
on Google
on Google Scholar


How to Cite this Article
Pubmed Style

SBGA, Ketut SI, . Challenges in Diagnosis and Management of Patient with Drug Reaction with Eosinophilia and Systemic Symptom (DRESS). doi:10.5455/IJMRCR.Drug-Reaction-with-Eosinophilia


Web Style

SBGA, Ketut SI, . Challenges in Diagnosis and Management of Patient with Drug Reaction with Eosinophilia and Systemic Symptom (DRESS). http://www.mdpub.net/?mno=19941 [Access: March 11, 2021]. doi:10.5455/IJMRCR.Drug-Reaction-with-Eosinophilia


AMA (American Medical Association) Style

SBGA, Ketut SI, . Challenges in Diagnosis and Management of Patient with Drug Reaction with Eosinophilia and Systemic Symptom (DRESS). doi:10.5455/IJMRCR.Drug-Reaction-with-Eosinophilia



Vancouver/ICMJE Style

SBGA, Ketut SI, . Challenges in Diagnosis and Management of Patient with Drug Reaction with Eosinophilia and Systemic Symptom (DRESS). doi:10.5455/IJMRCR.Drug-Reaction-with-Eosinophilia



Harvard Style

, S. B. G. A., Ketut, S. I. & (2021) Challenges in Diagnosis and Management of Patient with Drug Reaction with Eosinophilia and Systemic Symptom (DRESS). doi:10.5455/IJMRCR.Drug-Reaction-with-Eosinophilia



Turabian Style

, Sri Bidani Gusti Ayu, Suardamana I Ketut, and . 2021. Challenges in Diagnosis and Management of Patient with Drug Reaction with Eosinophilia and Systemic Symptom (DRESS). doi:10.5455/IJMRCR.Drug-Reaction-with-Eosinophilia



Chicago Style

, Sri Bidani Gusti Ayu, Suardamana I Ketut, and . "Challenges in Diagnosis and Management of Patient with Drug Reaction with Eosinophilia and Systemic Symptom (DRESS)." doi:10.5455/IJMRCR.Drug-Reaction-with-Eosinophilia



MLA (The Modern Language Association) Style

, Sri Bidani Gusti Ayu, Suardamana I Ketut, and . "Challenges in Diagnosis and Management of Patient with Drug Reaction with Eosinophilia and Systemic Symptom (DRESS)." doi:10.5455/IJMRCR.Drug-Reaction-with-Eosinophilia



APA (American Psychological Association) Style

, S. B. G. A., Ketut, S. I. & (2021) Challenges in Diagnosis and Management of Patient with Drug Reaction with Eosinophilia and Systemic Symptom (DRESS). doi:10.5455/IJMRCR.Drug-Reaction-with-Eosinophilia